MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while testing patient samples on bd facscalibur¿ flow cytometer erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from portuguese to english: 342975-facscalibur cytometer 4 color basic ivd-erroneous result.Are there erroneous results on patient samples for diagnostic test? yes.Was there any delay of treatment due to the issue? no.If patient samples were redrawn, was there any change or delay of treatment? no.Was there any physical harm/injury to the patient due to the issue? no.Provide details - how and to what extent? no.What is the current medical status? no.
 
Additional Manufacturer Narrative
Medical device expiration date: na.Initial reporter phone #: (b)(6) a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: ¿ scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).¿ problem statement: customer reported a complaint regarding the instrument producing erroneous results.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 09feb2021 to date 09feb2022.¿ complaint trend: there are 11 complaints related to the issue of erroneous results.Date range from 09feb2021 to date 09feb2022.¿ manufacturing device history record (dhr) review: dhr part #342975 serial # (b)(6), file # 342975-342975-e34297502746-100675625-15, was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the erroneous results was due to an error with the pcb board.The customer had initially reported the time delay issue with an fse (field service engineer) and attempted resolving the issue with the steps provided, but the issue persisted.A ticket was opened for this issue (ticket #1934) where help was provided to the customer to use the calibration previously used to acquire samples.A fse was also sent onsite for the repair.The fse cleaned and adjusted the optical system, verified the reagent and sample pressures, reset the time delay of the pcb board, and calibrated the instrument.After these repairs, the instrument was confirmed to be functioning as expected.No parts were requested for evaluation as there were no parts replaced.Instructions on performing the time delay reset can be found in file #335956; manual service clinical instr.05-2003, rev.04/vers.C, page 7-41.Although the instrument was running patient samples during the event, the customer reported that any abnormal results would be rerun before release and were not used for treatment.There was no delay in patient treatment due to any unexpected results.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; instr for use facscalibur ivd en, # 23-12911-02 rev.1/vers.A.The safety risk of this hazard will be evaluated in ecr 500000276425.¿ service max review: review of related work order #: 02329609, case # (b)(4).Install date: 23mar2016.Defective part number: n/a.Work order notes: o subject / reported: time delay failure.O problem description: i had already contacted fes nilton before and had done what was recommended by him, even so the problem persists.3c caliber: 1190654.Apc: 98738.O work performed: cleaning and adjustment procedures of the optical system, verification of reagent and sample pressures, electronic reset of the time delay and verification with calibrite performed.Accompanied part of the routine.The equipment is operational.Information accompanied in the equipment manual of doc no.335956 rev 04 version c.O cause: electronic reset on the board.O solution: electronic reset of the time delay performed directly on the board.¿ returned sample evaluation: a return sample was not requested because there was no replaced part.¿ risk analysis: risk management file part # 342973ra, rev.04/vers.D, risk analysis facscalibur prod family was reviewed.This file did not contain the appropriate hazards and mitigations, and an eco has been opened to assess additional hazards and their risk levels.Ecr #500000276425 has been created and will revise the existing calibur risk analysis document to include causes, mitigations, and risk ratings for carryover, erroneous results, and waste exposure.¿ root cause: based on the investigation results the root cause of the erroneous results was due to an error with the pcb board.¿ based on the investigation results the root cause of the erroneous results was due to an error with the pcb board.The fse confirmed the issue and started the repair by cleaning and adjusting the optical system.They then verified the reagent and sample pressures, reset the time delay on the pcb board, and calibrated the instrument.After the repairs, the instrument was confirmed to be functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk of this hazard will be evaluated in ecr 500000276425.
 
Event or Problem Description
It was reported that while testing patient samples on bd facscalibur¿ flow cytometer erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from portuguese to english: 342975-facscalibur cytometer 4 color basic ivd-erroneous result.1.Are there erroneous results on patient samples for diagnostic test? yes.2.Was there any delay of treatment due to the issue? no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.4.Was there any physical harm/injury to the patient due to the issue? no.5.Provide details - how and to what extent? no.6.What is the current medical status? no.

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13810201
Report Number2916837-2022-00061
Device Sequence Number17259951
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown